×

Shape analysis of cubic trigonometric Bézier curves with a shape parameter. (English) Zbl 1202.65021

Summary: For the cubic trigonometric polynomial curves with a shape parameter (TB curves, for short), the effects of the shape parameter on the TB curve are made clear, the shape features of the TB curve are analyzed. The necessary and sufficient conditions are derived for these curves having single or double inflection points, a loop or a cusp, or be locally or globally convex. The results are summarized in a shape diagram of TB curves, which is useful when using TB curves for curve and surface modeling. Furthermore the influences of shape parameter on the shape diagram and the ability for adjusting the shape of the curve are shown by graph examples, respectively.

MSC:

65D17 Computer-aided design (modeling of curves and surfaces)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Choubeya, N.; Ojha, A., Constrained curve drawing using trigonometric splines having shape parameters, Computer-aided design, 39, 1058-1064, (2007)
[2] Han, X., Quadratic trigonometric polynomial curves with a shape parameter, Computer aided geometric design, 19, 503-512, (2002) · Zbl 0998.68187
[3] Han, X., Cubic trigonometric polynomial curves with a shape parameter, Computer aided geometric design, 21, 535-548, (2004) · Zbl 1069.42500
[4] Han, X.A.; Ma, Y.C.; Huang, X.L., The cubic trigonometric Bézier curve with two shape parameters, Applied mathematics letters, 22, 226-231, (2009) · Zbl 1163.65307
[5] Koch, P.E.; Lyche, T.; Neamtu, M.; Schumaker, L.L., Control curves and knot insertion for trigonometric splines, Advance in computational mathematical, 3, 405-424, (1995) · Zbl 0925.65251
[6] Peña, J.M., Shape preserving representations for trigonometric polynomial curves, Computer aided geometric design, 14, 5-11, (1997) · Zbl 0900.68417
[7] Schumaker, L.L.; Trass, C., Fitting scattered data on sphere like surfaces using tensor product of trigonometric and polynomial splines, Numerische Mathematik, 60, 133-144, (1991) · Zbl 0744.65008
[8] Walz, G., Trigonometric Bézier and Stancu polynomials over intervals and triangles, Computer aided geometric design, 14, 393-397, (1997) · Zbl 0906.68167
[9] Liu, C.Y.; Traas, C.R., On convexity of planar curves and its application in CAGD, Computer aided geometric design, 14, 653-669, (1997) · Zbl 0896.65022
[10] Juhász, I., On the singularity of a class of parametric curves, Computer aided geometric design, 23, 146-156, (2006) · Zbl 1083.65012
[11] Kim, D.S., Hodograph approach to geometric characterization of parametric cubic curves, Computer-aided design, 25, 644-654, (1993) · Zbl 0802.65008
[12] Li, Y.M.; Cripps, R.J., Identification of inflection points and cusps on rational curves, Computer aided geometric design, 14, 491-497, (1997) · Zbl 0896.65014
[13] Manocha, D.; Canny, J.F., Detecting cusps and inflection points in curves, Computer aided geometric design, 9, 1-24, (1992) · Zbl 0757.65012
[14] Meek, D.S.; Walton, D.J., Shape determination of planar uniform B-spline segments, Computer-aided design, 22, 434-441, (1990) · Zbl 0708.65015
[15] Monterde, J., Singularities of rational Bézier curves, Computer aided geometric design, 18, 805-816, (2001) · Zbl 0983.68223
[16] Sakai, M., Inflection points and singularities on planar rational cubic curve segments, Computer aided geometric design, 16, 149-156, (1999) · Zbl 0914.68195
[17] Stone, M.C.; DeRose, T.D., A geometric characterization of parametric cubic curves, ACM transactions on graphics, 8, 147-163, (1999) · Zbl 0746.68102
[18] Su, B.; Liu, D., Computational geometry-curves and surfaces modeling, (1989), Academic Press San Diego, CA, G. Chang (Transl.)
[19] Wang, C., Shape classification of the parametric cubic curve and parametric B-spline cubic curve, Computer-aided design, 13, 199-206, (1981)
[20] Wu, R.J., Shape analysis of planar cubic H-Bézier curve, Acta mathematicae applicatae sinica, 30, 816-821, (2007), in Chinese · Zbl 1150.65003
[21] Yang, Q.; Wang, G., Inflection points and singularities on C-curves, Computer aided geometric design, 21, 207-213, (2004) · Zbl 1069.65539
[22] Bruce, J.W.; Giblin, P.J., Curves and singularities: A geometrical introduction to singularity theory, (1993), Cambridge University Press · Zbl 0534.58008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.